Alert archive / New York / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 2, NWS Albany, NY

May 19, 20154 counties in New York

NWS Albany, NY issued this severe thunderstorm warning at May 19, 2015, 5:39 PM EDT for 4 counties in New York. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2015, 5:39 PM EDT (21:39 UTC)
Expired
May 19, 2015, 6:36 PM EDT
In force
57 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Columbia County, NY, Dutchess County, NY, Greene County, NY, Ulster County, NY

The radar

The Albany radar (KENX), 50 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.7 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2015-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2015-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
577 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

569 
WUUS51 KALY 192139
SVRALY
NYC021-027-039-111-192245-
/O.NEW.KALY.SV.W.0002.150519T2139Z-150519T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
539 PM EDT TUE MAY 19 2015

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN GREENE COUNTY IN EAST CENTRAL NEW YORK...
  NORTHEASTERN ULSTER COUNTY IN EAST CENTRAL NEW YORK...
  NORTH CENTRAL DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
  SOUTHWESTERN COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 645 PM EDT

* AT 538 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NORTH-SOUTH
  LAKE CAMPGROUND...OR 7 MILES NORTHWEST OF SAUGERTIES...MOVING
  SOUTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  CATSKILL AND SAUGERTIES AROUND 550 PM EDT.
  SAUGERTIES SOUTH AROUND 555 PM EDT.
  LIVINGSTON...CLERMONT AND RED HOOK AROUND 605 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
VETERAN...SMITH LANDING...KERLEYS CORNERS...COPAKE LAKE...
LINLITHGO...NEW FORGE...FRALEIGHS...WEST TAGHKANIC...GERMANTOWN AND
CEMENTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY.
&&

LAT...LON 4215 7418 4230 7406 4217 7353 4196 7382
TIME...MOT...LOC 2138Z 299DEG 23KT 4218 7401 

HAIL...0.75IN
WIND...60MPH
 
$$

HWJIV/KDL
2 follow-up statements
444 
WWUS51 KALY 192217
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
617 PM EDT TUE MAY 19 2015

NYC021-027-039-111-192245-
/O.CON.KALY.SV.W.0002.000000T0000Z-150519T2245Z/
GREENE NY-ULSTER NY-DUTCHESS NY-COLUMBIA NY-
617 PM EDT TUE MAY 19 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHEASTERN GREENE...NORTHEASTERN ULSTER...NORTH CENTRAL
DUTCHESS AND SOUTHWESTERN COLUMBIA COUNTIES...

AT 615 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CLERMONT...OR
7 MILES EAST OF SAUGERTIES...MOVING SOUTHEAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN GREENE...NORTHEASTERN ULSTER...NORTH CENTRAL DUTCHESS
AND SOUTHWESTERN COLUMBIA COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS...VETERAN...SMITH LANDING...KERLEYS CORNERS...COPAKE
LAKE...LINLITHGO...NEW FORGE...FRALEIGHS...WEST TAGHKANIC...
GERMANTOWN AND CEMENTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF 
A BUILDING. RADAR HAS INDICATED THIS STORM HAS WEAKENED A LITTLE BUT 
STILL INDICATED DECENT ROTATION AND STILL COULD PRODUCE WIND GUSTS 
TO 60 MPH. 

&&

LAT...LON 4215 7418 4230 7406 4217 7353 4196 7382
TIME...MOT...LOC 2215Z 298DEG 15KT 4210 7380 

HAIL...0.75IN
WIND...60MPH
 
$$

HWJIV/KDL
775 
WWUS51 KALY 192236
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
636 PM EDT TUE MAY 19 2015

NYC021-027-039-111-192244-
/O.CAN.KALY.SV.W.0002.000000T0000Z-150519T2245Z/
GREENE NY-ULSTER NY-DUTCHESS NY-COLUMBIA NY-
636 PM EDT TUE MAY 19 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GREENE...
NORTHEASTERN ULSTER...NORTH CENTRAL DUTCHESS AND SOUTHWESTERN
COLUMBIA COUNTIES IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM AS IT MOVES TOWARD ANCRAM...PINE PLAINS AND MILLERTON.

NO WIND OR HAIL DAMAGE WAS REPORTED WITH THIS STORM THUR FAR.  

LAT...LON 4215 7418 4230 7406 4217 7353 4196 7382
TIME...MOT...LOC 2232Z 299DEG 23KT 4206 7371 

$$

HWJIV/KDL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 5:05 PM EDT, 34 minutes earlier.

Area forecast discussion, May 19, 5:05 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
505 PM EDT TUE MAY 19 2015

.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE REGION THIS EVENING...POSSIBLY
TRIGGERING A PASSING SHOWER OR THUNDERSTORM. MUCH COOLER
TEMPERATURES WILL MOVE INTO THE REGION IN THE WAKE OF THIS COLD
FRONT FOR LATER TONIGHT THROUGH FRIDAY...DESPITE GENERALLY FAIR
WEATHER.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
AS OF 445 PM EDT...THE COLD FRONT WAS LOCATED FROM SOUTHWEST VT
INTO THE CAPITAL REGION...AND SOUTHWEST INTO THE NE CATSKILLS.
THUS FAR...ONLY ISOLATED SHOWERS/TSTMS ARE OCCURRING ALONG OR
JUST AHEAD OF THIS FRONT.

TEMPS HAVE RISEN INTO THE UPPER 70S/LOWER 80S...WITH DEWPOINTS NOW
IN THE MID TO UPPER 60S SOUTH AND EAST OF THIS FRONT INTO THE MID
HUDSON VALLEY/NW CT AND THE SOUTHERN BERKSHIRES. LATEST SPC
ANALYSES SUGGEST CAPE VALUES NOW REACHING INTO THE 1000-1500 J/KG
RANGE...WITH LOCALLY HIGHER AMTS. SO...STILL COULD SEE ISOLATED
SHOWERS/THUNDERSTORMS IN THESE AREAS THROUGH EARLY TONIGHT.
FURTHER N AND W...THE THREAT FOR ANY SHOWER/THUNDERSTORM HAS
DECREASED FOR AREAS N AND W OF THE CAPITAL REGION INTO THE MOHAWK
VALLEY AND MUCH OF THE SOUTHERN ADIRONDACKS/UPPER HUDSON
VALLEY/LAKE GEORGE AND SARATOGA REGIONS.

WE STILL CAN NOT RULE OUT A STRONGER CELL OR TWO DEVELOPING
THROUGH 8 PM...MAINLY ACROSS THE MID HUDSON VALLEY
REGION...BERKSHIRES...AND LITCHFIELD CO CT.

ONCE THE FRONT PASSES...WINDS WILL SHIFT INTO THE WEST TO
NORTHWEST THROUGH THIS EVENING...AND WILL BECOME QUITE GUSTY AT
TIMES. SOME GUSTS COULD REACH UP TO 30-35 MPH IN THE WAKE OF THIS
FRONT AS THE COLD ADVECTION TAKES OVER...ESP FROM THE MOHAWK RIVER
VALLEY NORTHWARD. SOME OF THIS WIND WILL BE DUE TO DEEPER MIXING
BENEATH STRENGTHENING MID LEVEL WIND MAX PASSING ACROSS LAKE
ONTARIO AND NORTH/WEST NYS.

SOME PATCHY CLOUDS MAY DEVELOP ACROSS NORTHERN AREAS AFTER
MIDNIGHT AS SOME LAKE EFFECT RESPONSE DEVELOPS...IN COMBINATION
WITH CYCLONIC FLOW ALOFT. SOME SPRINKLES COULD OCCUR IN PORTIONS
OF THE WESTERN ADIRONDACKS AFTER MIDNIGHT AS WELL.

TEMPS SHOULD FALL INTO THE 40S TO LOWER 50S IN MOST VALLEYS...WITH
UPPER 30S TO MID 40S FOR HIGHER ELEVATIONS.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
WEDNESDAY...THE SOUTHERN FRINGE OF THE UPPER LEVEL TROUGH AND
ATTENDANT COLD POOL WILL PASS ACROSS NORTHERN AREAS IN THE
MORNING...BEFORE HEIGHTS RISE A BIT AGAIN IN THE AFTERNOON. CLOUDS
WILL LIKELY DEVELOP RATHER QUICKLY AFTER A FEW HOURS OF EARLY
MORNING SUNSHINE...WITH A PERIOD OF PARTLY TO MOSTLY CLOUDY SKIES
LIKELY FOR MOST AREAS NEAR AND NORTH OF INTERSTATE 90 FROM MID
MORNING THROUGH AROUND NOONTIME OR EARLY AFTERNOON.
THEREAFTER...RISING HEIGHTS AND SLIGHT WARMING ALOFT SHOULD ALLOW
FOR SKIES TO BECOME PARTLY TO MOSTLY SUNNY IN THE
AFTERNOON...FIRST IN VALLEY AREAS...AND LAST ACROSS THE HIGHER
TERRAIN IN SOUTHERN VT AND THE BERKSHIRES. IT WILL BE QUITE BREEZY
AT TIMES...ESP IN CLOSE PROXIMITY TO THE MOHAWK RIVER
VALLEY/CAPITAL REGION AND BERKSHIRES...WHERE SOME GUSTS OF UP TO
35-40 MPH COULD OCCUR. MAX TEMPS SHOULD REACH 60-65 IN
VALLEYS...AND MAINLY 50S FOR MOST HIGHER TERRAIN...WITH SOME OF
THE HIGHEST PEAKS OF THE SOUTHERN ADIRONDACKS AND SOUTHERN VT
POSSIBLY ONLY REACHING THE UPPER 40S/LOWER 50S.

WEDNESDAY NIGHT...MOST MODELS SUGGEST THAT AN APPROACHING UPPER
LEVEL SHORTWAVE INFUSES SOME HIGH AND MID LEVEL MOISTURE FROM THE
SOUTHERN PLAINS...ALLOWING FOR HIGH AND MID LEVEL CLOUDS TO
INCREASE FROM W TO E LATER WED EVE THROUGH MUCH OF THE OVERNIGHT
PERIOD. ASSUMING THIS DOES OCCUR...THEN TEMPS MAY HAVE A TOUGH
TIME FALLING TO FROST/FREEZE LEVELS. HAVE SIDED WITH...OR WENT A
BIT ABOVE THE MAV/MET MOS GUIDANCE...WITH MOST AREAS RANGING FROM
THE UPPER 30S TO MID 40S FOR MIN TEMPS. HOWEVER...SOME MID 30S
WILL BE POSSIBLE ACROSS PORTIONS OF THE SOUTHERN
ADIRONDACKS...WHERE THE GROWING SEASON OFFICIALLY BEGINS WED
NT/THU AM. SO...IT IS POSSIBLE THAT SOME FROST HEADLINES MAY BE
NEEDED...AND THUS WILL INCLUDE MENTION IN THE HWOALY.

THU-FRI...GENERALLY FAIR CONDITIONS WITH SEASONABLY MILD TEMPS ARE
EXPECTED...AS ONE SHORTWAVE PASSES SOUTH OF THE REGION LATE
THU/THU NT...AND ANOTHER APPROACHES FROM THE NORTH. THE NORTHERN
FEATURE WILL ALSO ALLOW A SECONDARY COLD FRONT TO APPROACH FROM
THE NORTH ON FRIDAY...WHICH COULD TRIGGER ISOLATED SHOWERS ACROSS
THE SOUTHERN ADIRONDACKS/LAKE GEORGE REGION AND SOUTHERN VT IN THE
AFTERNOON. OTHERWISE...EXPECT MAX TEMPS THU AND FRI TO REACH THE
UPPER 60S TO LOWER 70S IN VALLEYS...AND UPPER 50S TO MID 60S
ACROSS HIGHER ELEVATIONS. THU NT/FRI AM MINS SHOULD FALL INTO THE
UPPER 30S TO MID 40S...ALTHOUGH CAN NOT RULE OUT SOME MID 30S
ACROSS PORTIONS OF THE WESTERN ADIRONDACKS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
COOL...DRY CONDITIONS WILL EXTEND INTO THE LONG TERM.  HIGH PRESSURE
WILL DOMINATE THE MID-ATLANTIC REGION ON SATURDAY..GRADUALLY SLIDING
OFF THE COAST.  BUT WITH NO MAJOR WEATHER SYSTEMS...THERE/LL BE ONLY
A GRADUAL BUILD-UP OF MOISTURE...WITH POPS REACHING THE CHANCE
CATEGORY NOT UNTIL MONDAY NIGHT.

HIGH TEMPERATURES ON SATURDAY WILL BE IN ONLY THE MID 50S TO AROUND
70 DEGREE RANGE.  SUNDAY/S HIGHS WILL JUMP INTO THE MID 60S TO UPPER
70S RANGE...WITH ONLY SLIGHT INCREASES MONDAY AND TUESDAY.  A LIGHT
FREEZE IS POSSIBLE IN THE WESTERN ADIRONDACKS FRIDAY NIGHT WITH LOWS
RANGING FROM THE LOWER 30S THERE TO AROUND 40 DEGREES IN THE MID
HUDSON VALLEY.  BY MONDAY NIGHT...THE LOWS WILL RANGE FROM THE LOWER
50S TO AROUND 60 DEGREES.

&&

.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
LOW CLOUDS ARE EXITING EAST...AND THE CEILING IS TRENDING TO LIFT
ABOVE 3000 FEET BETWEEN 18Z-21Z AT ALL SITES. THE COLD FRONT AND
ASSOCIATED WIDELY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
IN CENTRAL NY WILL TRACK EAST THROUGH THE REGION THROUGH ABOUT
23Z-24Z. THE SCATTERED NATURE OF THE SHOWERS AND THUNDERSTORMS
SUGGESTS PUTTING VCSH AND AMENDING IF A SHOWER OR THUNDERSTORM
IS IMMINENT. THE LATEST GUIDANCE IS SHOWING SCATTERED TO WIDELY
SCATTERED AS WELL...WHICH SUGGESTS BETTER CHANCES FOR CONDITIONS
TO REMAIN VFR...RATHER THAN SUGGEST ANY PERIOD OF MVFR OR IFR
ASSOCIATED WITH THE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS.
BROKEN VARIABLE SCATTERED CEILINGS ABOVE 3000 FEET THROUGH TONIGHT
THEN JUST SCATTERED TOMORROW MORNING. VISIBILITIES AGAIN...
REMAINING VFR THROUGH THE PERIOD OUTSIDE OF THE POSSIBILITY OF
VERY BRIEF SHOWERS OR A THUNDERSTORM THIS AFTERNOON.

SOUTH TO SOUTHWEST WINDS AT 10 KT OR LESS WILL BECOME WEST TO
NORTHWEST AT 10 10 15 KT LATE THIS AFTERNOON AND EVENING AS THE
FRONT PASSES THROUGH. WINDS COULD GUST AROUND 20 KT TONIGHT...
ESPECIALLY AT KALB AND KPSF...BUT POSSIBLY AT ALL TAF SITES.
WEST TO NORTHWEST WINDS WILL BECOME GUSTY EVERYWHERE TOMORROW...
GUSTING TO AROUND 25 KT.

OUTLOOK...

WEDNESDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
THURSDAY: NO OPERATIONAL IMPACT. NO SIG WX.
THURSDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
FRIDAY: NO OPERATIONAL IMPACT. NO SIG WX.
FRIDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
SATURDAY: NO OPERATIONAL IMPACT. NO SIG WX.
SATURDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
SUNDAY: NO OPERATIONAL IMPACT. NO SIG WX.

&&

.FIRE WEATHER...

...WIND GUSTS OF 25 TO 35 MPH LIKELY WED AFTERNOON...
...RH VALUES DROPPING INTO THE 30-40 PERCENT RANGE WED
AFTERNOON...

A COLD FRONT WILL MOVE ACROSS THE REGION THIS EVENING...POSSIBLY
TRIGGERING AN ISOLATED SHOWER OR THUNDERSTORM. OTHERWISE...NO
SIGNIFICANT PRECIPITATION IS EXPECTED THROUGH AT LEAST THE
UPCOMING WEEKEND.

GUSTY WEST TO NORTHWEST WINDS WILL DEVELOP IN THE WAKE OF THE
FRONT THIS EVENING...AT 15-25 MPH...WITH SOME GUSTS UP TO 35 MPH
POSSIBLE. THESE WINDS WILL CONTINUE THROUGH WEDNESDAY.

RH VALUES WILL RECOVER SLIGHTLY TO 70-90 PERCENT TONIGHT...HIGHEST
IN ANY AREAS THAT RECEIVE AN EVENING SHOWER OR THUNDERSTORM. THE
RH WILL THEN FALL INTO THE 30-40 PERCENT RANGE FOR WED
AFTERNOON...WITH THE LOWEST VALUES WITHIN THE HUDSON RIVER VALLEY
BETWEEN GLENS FALLS AND POUGHKEEPSIE.

BASED ON THE EXPECTED WINDS AND LOW RH VALUES...AND IN
COORDINATION WITH OUR FIRE WEATHER LIAISONS...WE WILL ISSUE A
SPECIAL WEATHER STATEMENT FOR THESE CONDITIONS FOR THE HUDSON
RIVER VALLEY AREAS FROM SARATOGA COUNTY SOUTH TO GREENE/COLUMBIA
COUNTIES...AS WELL AS FOR BERKSHIRE CO MA.

RH VALUES WILL BE EVEN LOWER THURSDAY AFTERNOON...FALLING INTO THE
25-35 PERCENT RANGE...BUT WINDS SHOULD BE LIGHTER THAN WEDNESDAY.

&&

.HYDROLOGY...
RAINFALL AMTS OVER THE PAST 24-30 HOURS RANGED FROM 0.25-0.50
INCHES ACROSS PORTIONS OF THE SOUTHERN ADIRONDACKS/MOHAWK VALLEY
AND SARATOGA REGIONS...WITH LESS THAN 0.25 ELSEWHERE.

NO SIGNIFICANT RAINFALL IS EXPECTED ACROSS THE REGION THROUGH AT
LEAST THE UPCOMING WEEKEND.

LITTLE...IF ANY RIVER RESPONSES ARE EXPECTED FROM RECENT
RAINFALL...WITH STEADY OR FALLING LEVELS ANTICIPATED THROUGH THE
WEEKEND.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR
WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...KL/GJM
NEAR TERM...KL/NAS
SHORT TERM...KL
LONG TERM...ELH
AVIATION...NAS/JPV
FIRE WEATHER...HWJIV/KL/GJM
HYDROLOGY...HWJIV/KL/GJM
Hazardous weather outlook, May 19, 5:14 PM EDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
514 PM EDT TUE MAY 19 2015

CTZ001-013-MAZ001-025-NYZ058>061-063>066-201100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-
514 PM EDT TUE MAY 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS AND THE SOUTHEAST
CATSKILLS...MID HUDSON VALLEY AND SOUTHERN TACONICS OF EAST
CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH EARLY THIS
EVENING ACCOMPANYING A COLD FRONT MOVING SOUTHEAST ACROSS THE
REGION. ALTHOUGH A THUNDERSTORM OR TWO COULD BE ACCOMPANIED BY
LOCALLY STRONG GUSTY WINDS AND OR SMALL HAIL...THE PROBABILITY
FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AREAS OF FROST WILL BE POSSIBLE FRIDAY NIGHT INTO SATURDAY
MORNING...MAINLY FOR AREAS AWAY FROM THE IMMEDIATE HUDSON RIVER
VALLEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ032-033-038>043-047>054-082>084-VTZ013>015-201100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
WESTERN WINDHAM-EASTERN WINDHAM-
514 PM EDT TUE MAY 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK NOT
INCLUDING THE SOUTHEAST CATSKILLS...MID HUDSON VALLEY AND SOUTHERN
TACONICS...AND FOR SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE OF TEMPERATURES COLD ENOUGH FOR POSSIBLE FROST
WEDNESDAY NIGHT INTO THURSDAY MORNING...AND AGAIN FOR FRIDAY NIGHT
INTO SATURDAY MORNING...MAINLY ACROSS AREAS AWAY FROM THE
IMMEDIATE HUDSON VALLEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 19, 5:12 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
512 PM EDT TUE MAY 19 2015

NYZ047-051>053-058>061-192145-
EASTERN GREENE-WESTERN COLUMBIA-WESTERN GREENE-EASTERN
COLUMBIA-WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-SCHOHARIE-
512 PM EDT TUE MAY 19 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ALBANY...
NORTHEASTERN GREENE...SOUTHERN SCHOHARIE...SOUTHWESTERN RENSSELAER
AND NORTH CENTRAL COLUMBIA COUNTIES...

AT 511 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR WINDHAM...OR
7 MILES NORTH OF HUNTER...MOVING EAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HUDSON...HUNTER...NEW BALTIMORE...RAVENA...COXSACKIE...VALATIE...
WINDHAM...ATHENS...CASTLETON-ON-HUDSON...KINDERHOOK...LORENZ PARK...
COEYMANS...CAIRO...GHENT...STOCKPORT...DURHAM...STUYVESANT...O'HARA
CORNERS...PARADISE HILL AND MAPLECREST.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED PONDING OF WATER.

LAT...LON 4254 7371 4228 7361 4220 7423 4237 7430
TIME...MOT...LOC 2111Z 253DEG 36KT 4231 7416

HWJIV
Special weather statement, May 19, 5:17 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
517 PM EDT TUE MAY 19 2015

MAZ001-025-NYZ041-048>054-059>061-202215-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN SARATOGA-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-
EASTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-
INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...
GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...SARATOGA SPRINGS...
DELANSON...ESPERANCE...DUANESBURG...SCHENECTADY...ROTTERDAM...
BALLSTON SPA...MECHANICVILLE...WATERFORD...ALTAMONT...ALBANY...
TROY...HOOSICK FALLS...CATSKILL...COXSACKIE...ATHENS...CAIRO...
JEFFERSON HEIGHTS...HUDSON...CHATHAM
517 PM EDT TUE MAY 19 2015

...ELEVATED FIRE WEATHER RISK ACROSS MUCH OF THE HUDSON VALLEY AND
HELDERBERGS FOR TUESDAY AFTERNOON...

ALTHOUGH THERE HAVE BEEN HIT OR MISS SHOWERS OR THUNDERSTORMS
ACROSS THIS AREA ON TUESDAY...MOST OF THE REGION RECEIVED UNDER A
QUARTER OF AN INCH OF RAINFALL.

SINCE IT IS BEEN QUITE DRY...THE STAGE HAS BEEN SET FOR AN
ELEVATED FIRE WEATHER RISK ACROSS MOST OF THE HUDSON
VALLEY...EXCLUDING ULSTER AND DUCHESS COUNTIES...BUT ALSO
INCLUDING THE HELDERBERGS.

MINIMUM RELATIVE HUMIDITIES ON WEDNESDAY AFTERNOON ARE EXPECTED
TO DROP TO AROUND 30 PERCENT ACROSS THIS AREA. WESTERLY WINDS WILL
GUST BETWEEN 25 AND 30 MPH WITH GUSTS OF 35 MPH POSSIBLE ACROSS
THE HIGHER TERRAIN. EVEN THOUGH PRECIPITATION DID OCCUR
TODAY...LOCAL FIRE WEATHER OFFICIALS HAVE ADVISED OF THE AN
ELEVATED FIRE SPREAD POTENTIAL DUE TO THE DRY AND WINDY CONDITIONS
FORECASTED FOR WEDNESDAY AFTERNOON.

HWJIV

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 5:12 PM EDTSpecial Weather StatementALYGreene33 min
May 19, 6:48 PM EDTSpecial Weather StatementALYDutchess27 min
May 19, 7:17 PM EDTSpecial Weather StatementALYDutchess28 min
May 19, 7:33 PM EDTSpecial Weather StatementALYColumbia27 min
May 19, 7:58 PM EDTSpecial Weather StatementALYColumbia47 min

Nearby

Severe Thunderstorm Warnings in New York, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.